Louisiana, 2007Hail and Damaging Wind in Louisiana, May 8, 2007
May 8, 2007 · NWS SHV · 4 events in 2 counties and zones
Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northern Louisiana during the late morning hours on May 8th. and northeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed along a residual outflow boundary across southern Arkansas and northern Louisiana during the late morning hours on May 8th. With a very unstable atmosphere in place...a few storms became severe and the storms propagated westward across southwest Arkansas...northwest Louisiana...and northeast Texas. The storms produced strong and damaging wind gusts...along with large hail and frequent cloud to ground lightning. A few of the storms also produced locally heavy rainfall due to their slow movement.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 1:08 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, May 8, 1:08 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE MAY 8 2007
.DISCUSSION...
NO MAJOR CHANGES TO WHAT WE/VE BEEN DISCUSSING FOR SEVERAL DAYS.
CLOSED LOWS OVER THE SOUTHERN ROCKIES AND OFF THE SE COAST WITH A
NARROW RIDGE BETWEEN...OVER OUR CWA. SCATTERED AFTERNOON
CONVECTION EXPECTED MOST OF THE WEEK AS THE RIDGE IS BECOMING
SOMEWHAT DIRTY. THE CLOSED LOW OVER THE ROCKIES WILL EVENTUALLY
WEAKEN A LITTLE AND MOVE EAST...AND MODELS STILL HAVE IT OVER THE
ARKLATEX AROUND FRIDAY. POSITION OF THE LOW LATE WEEK WILL HELP
DETERMINE HOW MUCH OR LITTLE PRECIP WE WILL GET. GFS CURRENTLY HAS
LOW MOVING SE INTO THE NORTHERN GULF...WITH OUR AREA ON THE WET
NORTHERN SIDE...WE WILL SEE HOW THAT SHAPES UP. A MORE NORTHERLY
TRACK FOR THAT LOW WILL RESULT IN LESS PRECIP. POPS IN THE CHANCE
CATEGORY MOST DAYTIME PERIODS. /17/
&&
.AVIATION...
UPPER LOW OVER THE SOUTHWEST U.S. WILL CONTINUE TO GIVE US A CHANCE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND WEDNESDAY AFTERNOON.
LOW CLOUDS MAY RETURN LATE TONIGHT AND EARLY WEDNESDAY OVER EAST AND
NORTHEAST TEXAS AGAIN...PRODUCING MVFR CEILINGS DURING THE MORNING.
CONDITIONS WILL RETURN TO VFR BY EARLY AFTERNOON. WINDS WILL STAY
LIGHT AND NOT BE A FACTOR TO AVIATION...EXCEPT IN THE VICINITY OF
THUNDERSTORMS...WHERE GUSTY WINDS CAN OCCUR. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 86 67 83 / 20 40 20 40
MLU 66 86 64 84 / 20 40 20 50
DEQ 63 83 62 81 / 20 50 20 50
TXK 66 84 65 82 / 20 40 20 50
ELD 64 86 63 84 / 20 40 20 50
TYR 67 85 64 82 / 20 40 20 40
GGG 67 85 64 83 / 20 40 20 40
LFK 66 87 64 84 / 20 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/03
Hazardous weather outlook, May 8, 11:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 8 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
PORTIONS OF THE FOUR STATE REGION. WITH A VERY UNSTABLE ATMOSPHERE
EXPECTED THIS AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS
COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR
TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION BY THURSDAY
INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
WITH THE AID OF HEATING DURING THE AFTERNOON AND EVENING HOURS WITH
THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION BY
LATE IN THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
17
Thunderstorm Wind, Claiborne
- When
- May 8, 2:15 PM CST
- Where
- Claiborne County, Aycock
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -92.920
Many trees were downed. A roof was blown off a home in town near the intersection of Hwy 146 and Marsalis Rd.
Hail, Caddo
- When
- May 8, 4:08 PM CST to 4:11 PM CST
- Where
- Caddo County, Shreveport
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.480, -93.750
Hail lasted for nearly three minutes at the intersection of Youree Dr. and Bert Kouns.
Hail, Caddo
- When
- May 8, 4:09 PM CST
- Where
- Caddo County, Shreveport
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.480, -93.750
Hail reported at the intersection of Youree Dr. and East 70th street.
Hail, Caddo
- When
- May 8, 4:30 PM CST
- Where
- Caddo County, Shreveport
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.480, -93.750
Hail reported at the I-20, Monkhouse Dr exit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in Oklahoma, May 8, 2007$25,000 · 1 event
- Flash Flood in New Mexico, May 8, 2007$25,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, May 8, 20071 injured · $9,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27181, 27178, 27179, 27180.